MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ACF TRIAL SPACER/LORDOTIC 6MM; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ACF TRIAL SPACER/LORDOTIC 6MM; MISC ORTHO SURGICAL INSTR
Model Number 396.416
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, an anterior cervical fusion trial spacer was noted to be broken during reverse logistics audit of the returned devices at (b)(6).There was no patient involvement this is report 1 for 1 (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record has been requested.Device history lot part # 396.416.Synthes lot # 4246192.Supplier lot # na.Release to warehouse date: 10 apr 2001.Manufactured by synthes brandywine.No ncr's were generated during production.Device history batch null, device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Investigation summary background: libertas: it was reported that on september 26, 2019, an anterior cervical fusion trial spacer was noted to be broken during reverse logistics audit of the returned devices at millstone.There was no patient involvement and no additional information is available.This complaint involves one device.Investigation flow: damage.Visual inspection: the acf trial spacer/lordotic 6mm (part # 396.416 lot # 4246192) was received at us cq.The device was missing the pin that connects the shaft/headpiece to the handle.Because the pin was missing, the shaft freely toggles and can be completely removed from the device.There is no fractures or evidence of breakage.Although there is no breakage, the overall complaint is confirmed as the devices easily comes apart due to the missing pin.Dimensional inspection: dimensional inspection was not performed due to conclusive finding of a missing component during visual inspection.Document/specification review: manufacturing record evaluation: the received acf trial spacer/lordotic 6mm (part # 396.416 lot # 4246192) was manufactured at the synthes brandywine site on 10-apr-2001.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Conclusion: the overall complaint was confirmed for the received acf trial spacer/lordotic 6mm (part # 396.416 lot # 4246192) as the device comes apart due to a missing pin.Although no definitive root-cause can be determined, it is possible that the pin came undone and went missing through repetitive use/sterilization cycles over its life cycle (18+ years).There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ACF TRIAL SPACER/LORDOTIC 6MM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9186409
Report Number2939274-2019-61513
Device Sequence Number2413810
Product Code LXH
UDI-Device Identifier10705034777665
UDI-Public(01)10705034777665
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number396.416
Device Catalogue Number396.416
Device Lot Number4246192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1